Tennessee, 2016

Strong Wind in Tennessee, April 11, 2016

April 11, 2016 · NWS OHX · 1 event in 1 county or zone

Strong southerly gradient winds up to 50 mph affected the Nashville metro during the afternoon hours on April 6. A few trees were reportedly blown down across Davidson County.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Strong southerly gradient winds up to 50 mph affected the Nashville metro during the afternoon hours on April 6. A few trees were reportedly blown down across Davidson County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 11, 11:45 AM CST, 15 minutes earlier.

Area forecast discussion, Apr 11, 11:45 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1245 PM CDT MON APR 11 2016

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

UPDATED THE SUITE OF FORECAST PRODUCTS TO ADJUST SHWR AND TSTM
CHANCES THIS MORNING DUE TO CURRENT RADAR AND SHORT RANGE MODEL
TRENDS. ALSO TWEAKED HRLY TEMP...DEWPOINT...SKY CONDITION...AND
WIND SPEED/DIRECTION GRIDS.

&&

.AVIATION...
18Z TAF DISCUSSION.

FRONTAL BOUNDARY WILL PUSH THROUGH ALL THREE TERMINALS DURING THE
TAF PERIOD LEADING TO A DECLINE IN FLYING CONDITIONS. SOME SHOWERS
ARE CURRENTLY SOUTH OF I-40 WHICH COULD AFFECT BNA OVER THE NEXT
COUPLE OF HOURS. THE BULK OF THE PRECIP WILL BE AHEAD AND ALONG
THE FRONTAL BOUNDARY. TS LOOKS POSSIBLE AT CKV. TS AT BNA LOOKS
MARGINAL AT BEST WITH WEAK INSTABILITY BUT LEFT A MENTION OF IT
DURING TIME OF FROPA. CIGS WILL IMPROVE OVERNIGHT WITH THE
EXCEPTION BEING CSV WHERE IFR/MVFR CIGS WILL HANG ON. WINDS WILL
CONTINUE TO BE GUSTY AND OUT OF THE SOUTH AHEAD OF THE FRONT.
WINDS WILL VEER TO THE NORTH POST FRONT AND BE GUSTY AGAIN FOR THE
MORNING DAYLIGHT HOURS.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM/AVIATION........10/REAGAN
LONG TERM..................31
Hazardous weather outlook, Apr 11, 4:05 AM CST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
505 AM CDT MON APR 11 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-121030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
505 AM CDT MON APR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Davidson

When
April 11, 12:00 PM CST to 4:00 PM CST
Where
Davidson forecast zone
Measured
43 kt (49 mph) measured gust
Property damage
$3,000
Reported by
ASOS
Coordinates
36.171, -86.777 (the zone’s center; the record gives no point)

Strong southerly gradient winds affected the Nashville metro during the afternoon hours on April 6. A peak wind gust of 49 mph (43 knots) was measured at the Nashville International Airport ASOS at 145 PM CDT. A few trees were blown down across Davidson County, including a tree blown down in front of the Blair School of Music on the Vanderbilt University campus, and a large tree blown down in the yard of a home in Hermitage.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2016Every state in 2016This day in weather historyWarnings in Tennessee, April 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 627395.